MAUDE Adverse Event Report: ZIMMER DENTAL ABUT HEX-LOCK 3.5MM IMP 5 .5 FLARE; DENTAL ABUTMENT SCREW

ZIMMER DENTAL ABUT HEX-LOCK 3.5MM IMP 5 .5 FLARE; DENTAL ABUTMENT SCREW
Model Number HLA3/5
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a follow-up examination, the patient complained of the crown loosening.The abutment screw was found broken after examination.The screw was not removed.The implant was removed.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient identifier: (b)(6).Weight unknown / not provided (b)(6), impl tapered scr-v sbm 3.7mm 3.5mm 13mm/lot# 63774439.Zip code: (b)(6).Additional pma/510(k) number ¿ k013227|k953101.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: h6: type of investigation codes were added: 4109, 4111 and 3331.H6: investigation findings code was added: 3252.H6: investigation conclusions code was added: 4307.Zimvie received one (1) abutment/screw for evaluation.Visual evaluation was performed, ¿signs of use, bone debris on external threads.The abutment showed signs of use.Dhr review was completed for the subject lot number 63879646.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 63879646 for similar events and no other complaint was identified.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was design error & excessive loading on abutment/implant assembly.Therefore, based on the available information, device malfunction did occur, as there was a fractured screw in the implant.The reported event was confirmed.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information received at the time of this report.

Brand Name
ABUT HEX-LOCK 3.5MM IMP 5 .5 FLARE
Common Device Name
DENTAL ABUTMENT SCREW
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16883037
Report Number0002023141-2023-01268
Device Sequence Number15154568
Product Code DZE
UDI-Device Identifier00889024015180
UDI-Public(01)00889024015180(17)221231(10)63879646
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K011028
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2022
Device Model NumberHLA3/5
Device Catalogue NumberHLA3/5
Device Lot Number63879646
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date05/06/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic